Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for eczema on the hands

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3508 Questions

default
Posted on Wed, 22 Mar 2017 in General Health
Question: I have some very dry cracked skin on my hands. On the left hand in the webbing between thumb and forefinger. Also on third finger on right hand. Very painful, keeps coming back and getting progressively worse over 6 months. Seems to get worse when it gets wet. What treatment is recommended? I have pictures.
doctor
Answered by Dr. Asmeet Kaur Sawhney 37 minutes later
Brief Answer:
Hand eczema and its management

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I have gone through your complaints as well as reviewed the attached photographs.
You seem to be having hand eczema.
It is a chronic type of eczema which can occur due to exogenous factors like soaps, detergents and water and can also be endogenous in nature due to internal sensitivity of the individual.
If I was your treating doctor I would recommend you to apply a cream containing steroid like clobetasol propionate cream on the affected areas of the hands twice daily along with frequent and liberal application of a moisturising cream containing white soft paraffin on the entire hands 3-4 times in a day.
Also take antihistaminic like tablet Cetrizine 10 mg once or twice daily depending on the intensity of itching and pain.
Steroidal preparations are prescription drugs and you need to see the doctor in person to get them.
Besides this keep your hands moisturised, stay away from soaps, detergents and chemicals, avoid frequent washing of hands and wear gloves while washing clothes and utensils.
These measures will reduce relapses of hand eczema.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Clobetasol propionate

doctor1 MD

hair loss
I am suffring from hair loss nw doctor suggested me to apply minoxidil 7.5% initialy he gave me 5%
now he also asked of to apply clonate lotion.
my query is : why nw doctor hav asked of vo use clonate ?
I am using a clobetasol propionate , neomycin sulphate and miconazndl nitrate cream for itches in the inner aspect of my thies
so if clobetasol is used for itching prob. thn y it is givn 2 me for aplying on my scalp???

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

I need the help of a Dermatologist. I have over a dozen sores on my scalp. 2 on my face (1st is by the ear & it s the size of a plum and there is a hole and around the edges of this circular hold contains these hard gritty bead and inside the hole and is draining plus it is oozing out all around the entire area. 2nd on in on my chin size of quarter) it two has a hole and the circular sides are hard filled with the fluid a beads. There is sore on the back of my neck that keeps refilling and the hole is circular and it s edges are filled with those hard white beads. The fluid is gritty , as it dries it gets sticky, then hardens. It goes from severe itching to severe pain. The sores make these tubes that s go straight or circular, when opend you can see the liquid and the small gritty white beads/balls that are embedded in the skin (those ones are hard as cement) some are loose & can be wiped off. The pain is horrific, the itching has been some of the worst itching I ever experienced. I am on the antibiotic Bactrum twice a day. Ointment of Bactrum to apply to the red patches, clobetasol propionate cream. I decided a week ago to finally shave off all of my hair because I had bald spots, my hair was sticking to my scalp and had to peel it off due to the drainage, How do I get this fluid to stop forming??? What is this going on with my scalp?? Foliculitis? I am seeing a dermatologist but I am not getting any better . Actually it seems to be worse.

doctor1 MD

I have seboreic(sic) keratosis all over my scalp. Doctor prescribed Clobetasol topical solution twice daily for 2 weeks. I did not use as prescribed but only as needed. It is a steroid and I wonder if it can harm me when used as prescribed. I am an 86 year old female.

doctor1 MD

I have excessisve cracking on my heals and is painful to walk most days. 4 months ago, my foot doctor recommended a regimen of the following but condition is not improving. nightly: Aquaphor ointment apply to heals and sleep with socks 2xweekly:...

doctor1 MD

My father has been experiencing rashes and itchiness on the buttocks since last 4 months.. The doctor suggested it to be eczema .. And started the treatment with tyza and tacroz solution.. It has been 4 months and it has spread and covered the...

doctor1 MD

I have recently been diagnosed with Lichen planus (LP) of the penile glans. I have a history of genital and oral LP. My last outbreak of genital LP which also involved the glans was 15 years ago. I had an outbreak of oral LP a year ago, which is...